Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 27, 2022, 5:04 PM MDT for Lincoln County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2022, 5:04 PM MDT (23:04 UTC)
- Expired
- Apr 27, 2022, 5:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3519 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
435 WUUS55 KBOU 272304 SVRBOU COC073-272345- /O.NEW.KBOU.SV.W.0004.220427T2304Z-220427T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Denver CO 504 PM MDT Wed Apr 27 2022 The National Weather Service in Denver Colorado has issued a * Severe Thunderstorm Warning for... Northeastern Lincoln County in east central Colorado... * Until 545 PM MDT. * At 502 PM MDT, a severe thunderstorm was located near Limon, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Genoa around 520 PM MDT. Other locations in the path of this severe thunderstorm include Arriba. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Blowing dust will produce poor visibility, including I-70 from Limon eastward. Use extreme caution as visibility can be quickly reduced in blowing dust, and traffic may be suddenly slowed or stopped. Pull over to the side of the road if dangerous conditions are observed ahead. && LAT...LON 3918 10371 3932 10371 3944 10316 3916 10316 TIME...MOT...LOC 2302Z 264DEG 21KT 3927 10363 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ BARJENBRUCH
2 follow-up statements
215 WWUS55 KBOU 272316 SVSBOU Severe Weather Statement National Weather Service Denver CO 516 PM MDT Wed Apr 27 2022 COC073-272345- /O.CON.KBOU.SV.W.0004.000000T0000Z-220427T2345Z/ Lincoln CO- 516 PM MDT Wed Apr 27 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTHEASTERN LINCOLN COUNTY... At 514 PM MDT, a severe thunderstorm was located over Genoa, or 11 miles east of Limon, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Genoa and Arriba. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Blowing dust will produce poor visibility, including I-70 between Genoa and Arriba. Use extreme caution as visibility can be quickly reduced in blowing dust, and traffic may be suddenly slowed or stopped. Pull over to the side of the road if dangerous conditions are observed ahead. && LAT...LON 3917 10353 3936 10351 3944 10316 3916 10316 TIME...MOT...LOC 2314Z 266DEG 25KT 3927 10348 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ BARJENBRUCH
437
WWUS55 KBOU 272341
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
541 PM MDT Wed Apr 27 2022
COC073-272351-
/O.EXP.KBOU.SV.W.0004.000000T0000Z-220427T2345Z/
Lincoln CO-
541 PM MDT Wed Apr 27 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 545 PM MDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. Wind gusts around
45 mph and local blowing dust will still be possible.
LAT...LON 3917 10353 3936 10351 3944 10316 3916 10316
TIME...MOT...LOC 2341Z 264DEG 21KT 3929 10328
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:53 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 27, 2:53 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 253 PM MDT Wed Apr 27 2022 .SHORT TERM...(This evening through Thursday) Issued at 253 PM MDT Wed Apr 27 2022 Short wave trough passing over Colorado will bring scattered showers and few thunderstorms this afternoon. This activity will push east of the area by early evening. Spotty light rain and gusty outflow winds will accompany the showers and storms. Most of the rainfall is expected to evaporate before reaching the ground because of the dry low levels. The 2PM temperature-dew point spread is 53F at KDEN (73/20). Subsidence behind the wave will lead to drying conditions and clearing skies for tonight. Airmass will remain on the mild side withe lows in the 35 to 45 degree range across northeast Colorado. For Thursday, southwest flow aloft will continue. The mild airmass stays in place with highs in the 70s across northeast Colorado. A weak cold front backdoors into far northeast Colorado. Behind it, dew points climb into 30s...possibly 40s by evening. Could see a weak shower over the mountain during the afternoon, otherwise it is looking like a dry day. .LONG TERM...(Thursday night through Wednesday) Issued at 253 PM MDT Wed Apr 27 2022 Thursday evening, a trough approaches from the west with an axis of instability positioning to east brushing the far northeast corner of CO. This will support chances for isolated to scattered showers/storms over the northeast plains. Model soundings show dry air in place at the surface limiting precip. potential and favoring gusty outflow winds and virga. The main trough axis and associated low pressure move across Friday with majority of the moisture staying off to the east. Upper level flow transitions to NW and synoptic subsidence gradually works into the region. Moisture with the low combined with NW flow will support orographic rain/snow showers over the higher terrain. Any accumulations will be minor with little impact. Moisture stays in place over the northeast corner Friday afternoon on the backside of the low which will promote chances for showers. The main concern will be winds and fire weather. A 700 mb jet max positions over the eastern plains behind the exiting low. With soundings showing efficient mixing and low relative humidity in place, this will promote another day of elevated to near-critical fire weather conditions. Saturday, there is a good chance for at least elevated conditions across the plains. ECMWF ensemble members continue to show good agreement for gusty winds over the plains with a weaker signal being displayed by the GEFS. There is potential for the passage of a few systems Sunday afternoon through mid-week next week bringing chances for precipitation to the mountains and portions of the plains although available moisture appears to be limited. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 231 AM MDT Wed Apr 27 2022 Gusty outflow winds to 40 knots will be possible with scattered showers and few thunderstorms through about 23Z. This activity then pushes off to the east by 00Z with quiet weather expected for tonight. Southeast winds are expected to prevail once the convection moves off. Winds then slowly turn to the southwest for tonight and Thursday morning. && .FIRE WEATHER... Issued at 231 PM MDT Wed Apr 27 2022 Brief windy conditions to 50 mph will accompany the showers and thunderstorms this afternoon. This activity will move off to the east by early evening. Weak winds are then expect through tonight and Thursday morning. Southerly winds increase Thursday afternoon with gusts to around 20 mph. Relative humidity will be low over most of the plains with readings falling into the teens during the afternoon. Elevated to near-critical fire weather conditions are possible Friday over the Palmer Divide, foothills, and urban corridor with the best chances for critical conditions south of I-70. Relative humidity values ranging from 13-20 percent combined with gusts 35-45 mph in those areas. Relative humidity values are marginal over most of the areas; however, portions of the Palmer Divide and Southern Lincoln display the best potential for highlights at this time. Other areas of the plains will have slightly higher relative humidity values 20-25 percent and elevated fire weather conditions are expected. There is high confidence for at least elevated conditions across the foothills and plains Saturday. Similarly, confidence is lower in potential to hit critical conditions due to marginal relative humidity values. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM...Mensch AVIATION...Meier FIRE WEATHER...Meier/Mensch
Hazardous weather outlook, Apr 27, 11:01 AM MDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1101 AM MDT Wed Apr 27 2022 COZ030>051-281715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1101 AM MDT Wed Apr 27 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Elevated fire weather conditions will be in place across the plains and Palmer Divide this afternoon due to warm temperatures and low humidity. Winds will generally be light today. However, high based showers and thunderstorms this afternoon will produce brief wind gusts of 30 to 50 mph. Very little rainfall is expected with this activity. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday afternoon will be the warmest day this week with afternoon highs reaching the mid to upper 70s for parts of the plains and urban corridor. Valleys and mountains will reach the lower 50s to lower 60s. Fire weather conditions will be elevated Thursday with low relative humidity; however, winds will be on the lighter side limited potential for critical conditions. The best chance of rain showers arrives Friday afternoon mainly for the high country and the far northeastern plains near the Nebraska/Colorado border. Strong 35-45 mph wind gusts return Friday afternoon through Saturday for all areas which also may lead to fire weather concerns on the Palmer Divide and adjacent plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 27, 1:30 PM MDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Denver CO
130 PM MDT Wed Apr 27 2022
COZ041-046-047-272015-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
130 PM MDT Wed Apr 27 2022
...Strong thunderstorms will impact portions of southeastern Elbert
and southern Lincoln Counties through 215 PM MDT...
At 129 PM MDT, Doppler radar was tracking a line of showers and
possible thunderstorms along a line extending from 8 miles northeast
of Hanover to 6 miles north of Sugar City, or along a line extending
from 26 miles southeast of Colorado Springs to 24 miles north of
North La Junta. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could produce blowing dust, poor visibility,
and blow around unsecured objects.
Locations impacted include...
Kutch, Karval, Wild Horse Point, Forder and Punkin Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 3852 10405 3910 10405 3916 10371 3874 10316
3853 10317
TIME...MOT...LOC 1929Z 219DEG 32KT 3867 10434 3832 10369
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BARJENBRUCHSpecial weather statement, Apr 27, 3:26 PM MDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Denver CO
326 PM MDT Wed Apr 27 2022
COZ045-272215-
Central and East Adams and Arapahoe Counties CO-
326 PM MDT Wed Apr 27 2022
...Showers with strong, gusty winds will impact portions of central
Arapahoe and central Adams Counties through 415 PM MDT...
At 325 PM MDT, Doppler radar was tracking showers and possible
thunderstorms along a line extending from 11 miles southwest of Hoyt
to 8 miles southwest of Byers, or along a line extending from 33
miles southwest of Fort Morgan to 35 miles east of Denver. Movement
was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could produce areas of blowing dust and poor
visibility.
Locations impacted include...
Bennett, Deer Trail, Strasburg, Leader and Byers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3957 10394 3956 10445 3957 10448 3957 10449
3959 10449 3959 10450 3965 10449 3966 10450
3965 10451 3999 10448 4000 10394
TIME...MOT...LOC 2125Z 263DEG 21KT 3994 10427 3960 10431
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BARJENBRUCHSpecial weather statement, Apr 27, 3:54 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Denver CO
354 PM MDT Wed Apr 27 2022
COZ041-046-272245-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
354 PM MDT Wed Apr 27 2022
...Strong thunderstorms will impact portions of northeastern Elbert
County through 445 PM MDT...
At 353 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Deer Trail to 4 miles west
of Ramah, or along a line extending from 42 miles east of Denver to
31 miles west of Limon. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could produce areas of blowing dust and poor
visibility. Strong winds may blow around unsecured objects
as well.
Locations impacted include...
Simla, Agate and Matheson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3913 10406 3913 10432 3956 10424 3957 10382
3912 10378 3912 10405
TIME...MOT...LOC 2153Z 271DEG 20KT 3956 10418 3914 10425
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BARJENBRUCHLocal storm report, Apr 27, 4:05 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
405 PM MDT WED APR 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG 10 SSE PROSPECT VALLEY 39.94N 104.32W
04/27/2022 ADAMS CO PUBLIC
MICROBURST WINDS DAMAGED 4 POWER POLES WHICH
DOWNED SOME POWER LINES NEAR 136TH AVE AND
STRASBURG RD.
&&
FMCSpecial weather statement, Apr 27, 4:18 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Denver CO
418 PM MDT Wed Apr 27 2022
COZ044-045-049-272300-
Washington County CO-Morgan County CO-
Central and East Adams and Arapahoe Counties CO-
418 PM MDT Wed Apr 27 2022
...Showers and isolated thunderstorms will impact portions of
eastern Arapahoe, southern Morgan, southwestern Washington and
eastern Adams Counties through 500 PM MDT...
At 416 PM MDT, Doppler radar was tracking showers and possible
thunderstorms along a line extending from 7 miles northwest of Adena
to 7 miles southwest of Cottonwood Valley, or along a line extending
from 13 miles southwest of Fort Morgan to 24 miles northwest of
Limon. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could produce areas of blowing dust and poor
visibility. Strong winds may blow around unsecured objects
as well.
Locations impacted include...
Gary, Shamrock, Adena, Woodlin School, Cottonwood Valley, Twelve-Mile
Corner, Lindon, Last Chance, Adena School and Woodrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4016 10337 3957 10331 3957 10399 4014 10401
TIME...MOT...LOC 2216Z 258DEG 21KT 4011 10395 3957 10391
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BARJENBRUCHSpecial weather statement, Apr 27, 4:44 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Denver CO
444 PM MDT Wed Apr 27 2022
COZ041-046-047-272315-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
444 PM MDT Wed Apr 27 2022
...Showers and a few thunderstorms with strong, gusty winds will
impact portions of eastern Elbert and central Lincoln Counties
through 515 PM MDT...
At 440 PM MDT, Doppler radar was tracking showers and a few
thunderstorms along a line extending from 7 miles southeast of
Cottonwood Valley to 6 miles southwest of Limon to 5 miles northeast
of Rush, or along a line extending from 48 miles south of Fort
Morgan to 37 miles west of Flagler to 40 miles east of Colorado
Springs. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could produce areas of blowing dust and poor
visibility. Strong winds may blow around unsecured objects
as well.
Locations impacted include...
Limon, Hugo, Genoa, Kutch, Forder and Punkin Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 3854 10405 3892 10406 3922 10384 3957 10386
3957 10337 3905 10342 3853 10379
TIME...MOT...LOC 2243Z 297DEG 32KT 3954 10369 3918 10373 3888 10398
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BARJENBRUCHThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 1:30 PM MDT | Special Weather Statement | BOU | Lincoln | 45 min |
| Apr 27, 3:26 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 49 min |
| Apr 27, 3:54 PM MDT | Special Weather Statement | BOU | Elbert | 51 min |
| Apr 27, 4:18 PM MDT | Special Weather Statement | BOU | Washington | 42 min |
| Apr 27, 4:44 PM MDT | Special Weather Statement | BOU | Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.